The Doctors Lounge - Primary Care Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Primary Care Answers List

Forum Name: Nutrition & Diet

Question: Arginine supplements and HGH


tkaselitz350 - Wed Jul 21, 2004 8:13 pm

Hi, I am a 19 year old extremely active male who is 6'6" tall. As you might imagine, I DO NOT wish to grow any taller. I am also a college athlete (football) so I weight train year round. The past 2 months, I have been taking a supplement of concentrated L-arginine. This is the only supplement that I am taking at the moment. I have heard that it is quite safe and that it is semi-essential amino acide that AIDS in protein synthesis in the muscles. I have also heard that it has a variety of other benefits (all good). Just recently I have heard that arginine stimulates the release of human growth hormone (HGH) resulting in higher HGH levels in the blood. Is this true?? I know that HGH is responsible for a multitude of functions throughout the body including long bone growth. As I said, I do not want to get any taller. Will the L-arginine supplement result in increase HGH levels ultimately making me taller?? or do I have nothing to worry about?? If HGH is increased, is it significant enough to cause a problem??
Thanks,
Tim
P. S. I have heard that natrually increased levels of HGH are beneficial especially with regards to the aging process.....any comments??
tkaselitz350 - Tue Aug 03, 2004 12:49 pm

anyone?......PLEASE...
tkaselitz350 - Mon Aug 09, 2004 4:58 pm

Will someone please reply for the love of god
Dr. Yasser Mokhtar - Mon Aug 09, 2004 6:14 pm

Dear Tim,

Irrespective of whether you are taking arginine or not, some persons continue to grow taller till the age of 21 depening on when their bone growth centers fuse.

However, I don't think l-arginine supplementation is going to have any effect on you getting any taller.

Thank you very much for using our website http://doctorslounge. com and I hope that this information helped.

Yasser Mokhtar, M. D.

Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us